Authors: Krapež, Aleksandar 
Taylor, Mark
Affiliations: Mathematical Institute of the Serbian Academy of Sciences and Arts 
Title: Quasigroups satisfying balanced but not Belousov equations are group isotopes
Journal: Aequationes Mathematicae
Volume: 42
Issue: 1
First page: 37
Last page: 46
Issue Date: 1-Aug-1991
ISSN: 0001-9054
DOI: 10.1007/BF01818477
Abstract: 
V. D. Belousov (1925-88) made numerous contributions to the study of quasigroups. In particular, his lengthy 1966 paper "Balanced identities in quasigroups" [4] contains what has been described as a "very significant" and "remarkable" theorem [11, pp. 68-69]. Remarkable though it was, this theorem provided only a partial answer to the question as to which balanced equations on quasigroups gave rise to group isotopes. Although not specifically addressed in the paper [12], a characterization of the balanced equations in question may be derived from a generalization of Belousov's Theorem due to E. Falconer. The first author explicitly solved the problem in 1979; however his characterization was of a technical nature and depended on machinery developed over three papers [13]. In 1985 Belousov found a characterization which is not only elegant but also lends itself to a simple proof [5]. The purpose of this paper is to provide sufficient background for the non specialist to understand and enjoy what we too would describe as "a remarkable theorem".
Publisher: Springer Link

Show full item record

SCOPUSTM   
Citations

4
checked on Feb 6, 2023

Page view(s)

13
checked on Feb 6, 2023

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.